MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE

C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE
Catalog Number 0046100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient ordered for nasogastric tube.Two registered nurses' bedside for the insertion; inserted without difficulty.Once nurses were connected to wall suction at prescribed setting, hissing noise noted from the area around the air vent.Questionable small break in the device's tubing.Per follow up information received via email on 13may2025, the nurse reported that the event occurred on 02-apr-2025 and the device was replaced.She was unable to confirm the material # or lot #.No sample is available for return.
 
Event or Problem Description
It was reported that patient ordered for nasogastric tube.Two registered nurses' bedside for the insertion; inserted without difficulty.Once nurses were connected to wall suction at prescribed setting, hissing noise noted from the area around the air vent.Questionable small break in the device's tubing.Per follow up information received via email on 13may2025, the nurse reported that the event occurred on 02-apr-2025 and the device was replaced.She was unable to confirm the material# or lot#.No sample is available for return.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fluid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings: 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Reflux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for reflux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fluid through the prevent filter as this may result in blockage and leakage of filter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections.Statlock nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to find desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patients nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be insert 5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confirm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confirmation.If proper placement of tube within the stomach cannot be confirmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patients stomach to prevent reflux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied.Recommended suction settings always use lowest suction setting that will effectively decompress the stomach.For intermittent suction via thermotic pump, use high (gomco, 120mm hg).For intermittent suction via central source, set at low (30-40mm hg).For continuous suction, set at low (30-40mm hg).Increase slowly until flow is observed as necessary.Instructions for prevent anti-reflux filter: 1.Firmly seat the tapered end of anti-reflux filter in blue air lumen vent of nasogastric tube.2.If gastric reflux in vent lumen is observed, clear the obstruction in the main lumen by following your hospitals standard protocol.Attach syringe to luer fitting on anti-reflux filter and inject a minimum of 15cc of air to clear the blue air vent lumen of any gastric reflux.Do not inject fluid through filter.3.To cap nasogastric tube when tube is not connected to a suction source insert transport plug on anti-reflux filter housing into suction lumen of nasogastric tube.Instructions for lopez valve (when included): 1.Attach medication port cap to side c.2.Turn valve to position one.3.Attach suction tube to side a and push together firmly.4.For reorder codes 0056120, 0056140, 0056160, 0056180: if connection to a male connector is desired, attach universal adaptor to side a.Insert male connector into adaptor, and push together firmly.5.To administer medication, remove and store medication port cap in valve turn handle.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.6.Return valve to position one when complete to avoid leakage.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22034831
Report Number1018233-2025-03575
Device Sequence Number9483713
Product Code FEG
UDI-Device Identifier00801741052293
UDI-Public(01)00801741052293(11)250122(17)291130(10)NGJZ0382
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0046100
Device Lot NumberNGJZ0382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown